MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421516
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Metal Related Pathology (4530)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka, post on genesis ii ps high flex insert size 5-6 11 broke.A revision surgery was performed, post was found in the notch and metallosis was noticed in the knee.The patient outcome is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was broken, rendering the device inoperative.The lab analysis concluded that the as received component was visually inspected for signs of damage.The tibial insert showed signs of wear related damage to the articulating surface.The post was fractured near the base of the post.Signs of deformation were observed on the anterior, posterior, medial, and lateral regions of the insert post.No material or manufacturing defects were observed during this investigation.The clinical/medical evaluation concluded that although the provided intra-op images appeared to show tissue-staining which may be seen in the presence of metallosis, without the requested medical documentation, the source could not be definitively identified, and a mal-performance of the device could not be established.Therefore, based on the limited information provided, the clinical root cause of the reported insert post breakage with metallosis could not be confirmed nor concluded.The patient impact beyond the reported post breakage, ¿metallosis¿ and revision could not be determined.No further medical assessment can be rendered at this time.Should clinical documentation and/or relevant analysis findings become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11229827
Report Number1020279-2021-00591
Device Sequence Number3571029
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public03596010492333
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2019
Device Model Number71421516
Device Catalogue Number71421516
Device Lot Number09HM17922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date08/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;